Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 40, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 7, 2016, 9:46 PM EDT. It took effect at Sep 8, 2016, 10:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2016, 9:46 PM EDT (01:46 UTC)
- In effect from
- Sep 8, 2016, 10:00 AM EDT
- Expired
- Sep 8, 2016, 9:35 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
053 WHUS71 KCLE 080146 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 946 PM EDT WED SEP 7 2016 LEZ147-081000- /O.NEW.KCLE.SC.Y.0040.160908T1400Z-160908T2000Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH- 946 PM EDT WED SEP 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM EDT THURSDAY. * WINDS...SOUTHWEST WINDS INCREASING TO 15 TO 20 KNOTS ON THURSDAY MORNING...DECREASING TO 5 TO 15 KNOTS BY THURSDAY EVENING. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ148-149-081000- /O.NEW.KCLE.SC.Y.0040.160908T1400Z-160909T0200Z/ LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 946 PM EDT WED SEP 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EDT THURSDAY. * WINDS...SOUTHWEST WINDS OF 10 TO 20 KNOTS...INCREASING TO 15 TO 25 KNOTS. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THURSDAY. WAVES WILL DECREASE TO 1 TO 3 FEET THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
4 follow-up statements
970 WHUS71 KCLE 080757 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 357 AM EDT THU SEP 8 2016 LEZ147-081600- /O.CON.KCLE.SC.Y.0040.160908T1400Z-160908T2000Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH- 357 AM EDT THU SEP 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET. WAVES WILL DECREASE TO 1 TO 3 FEET THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ148-149-081600- /O.CON.KCLE.SC.Y.0040.160908T1400Z-160909T0200Z/ LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 357 AM EDT THU SEP 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KT. * WAVES...WAVES WILL BUILD TO 3 TO 6 FEET ON THURSDAY. WAVES WILL DECREASE TO 1 TO 3 FEET THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
919 WHUS71 KCLE 081442 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1042 AM EDT THU SEP 8 2016 LEZ147-082000- /O.CON.KCLE.SC.Y.0040.000000T0000Z-160908T2000Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH- 1042 AM EDT THU SEP 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET THIS AFTERNOON THEN DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ148-149-082245- /O.CON.KCLE.SC.Y.0040.000000T0000Z-160909T0200Z/ LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1042 AM EDT THU SEP 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KT. * WAVES...WAVES WILL BUILD TO 3 TO 6 FEET THIS AFTERNOON. WAVES WILL DECREASE TO 1 TO 3 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
332 WHUS71 KCLE 082025 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 425 PM EDT THU SEP 8 2016 LEZ147-082130- /O.EXP.KCLE.SC.Y.0040.000000T0000Z-160908T2000Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH- 425 PM EDT THU SEP 8 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... SOUTHWEST WINDS OF 10 TO 20 KNOTS LATE THIS AFTERNOON WILL DIMINISH OVERNIGHT. WAVES OF 2 TO 4 FEET WILL SUBSIDE TO 1 TO 3 FEET. $$ LEZ148-149-090200- /O.CON.KCLE.SC.Y.0040.000000T0000Z-160909T0200Z/ LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 425 PM EDT THU SEP 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...SOUTHWEST 10 TO 20 KNOTS BECOMING WEST AND DECREASING TO 5 TO 15 KNOTS TONIGHT. * WAVES...WAVES OF 3 TO 5 FEET EARLY THIS EVENING WILL DECREASE TO 1 TO 3 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
921 WHUS71 KCLE 090135 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 935 PM EDT THU SEP 8 2016 LEZ148-149-090245- /O.CAN.KCLE.SC.Y.0040.000000T0000Z-160909T0200Z/ LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 935 PM EDT THU SEP 8 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. ALTHOUGH CONDITIONS ON LAKE ERIE WILL REMAIN CHOPPY FOR THE NEXT FEW HOURS WITH WAVES OF 2 TO 4 FEET, WINDS AND WAVES WILL GRADUALLY DECREASE OVERNIGHT. THUS THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 7:52 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 7, 7:52 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 752 PM EDT WED SEP 7 2016 .SYNOPSIS... The upper level ridge will break down overnight supporting a more active weather pattern the next few days. A cold front will move into the area on the Thursday, and then lift back north as a warm front Friday Night. An area of low pressure will develop just north of the area on Saturday dragging a strong cold front through the region. && .NEAR TERM /THROUGH THURSDAY/... Unorganized convection expected to continue into the evening hours as an unstable airmass lingers over the area. The upper and mid level ridge will continue to break down overnight allowing a h850 jet to cross the northern lakes. The associated convection should remain mainly north of the area, however can't rule out some stray showers across the lake and lakeshore counties late. For the rest of the area the airmass will remain hot and humid but as capes drop after dark would expect the shower activity to wane. With a warm start to the evening and high dewpoints in place, temperatures will remain unseasonably warm with some areas near the lake remaining in the upper 70s (equivalent of the normal high temperatures for this time of year). && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... A surface low will develop tonight over Michigan and track northeast into Canada on Thursday. The trailing cold front will move into the area later in the morning and slowly sink southward and out of the area by Thursday evening. This feature will support a fairly extensive cloud deck which will help hold temperatures in the 80s. Threat for severe weather is possible as shear increases and capes reach around 1200j/kg, however the expanse of cloud cover could keep the instability lower. SPC has the region outlooked for a marginal risk of severe storms. Another concern is the heavy rain potential. The airmass is at a climatological maximum for moisture content with PW projected over 2". The shear will support fast moving storms, however the storm motion is parallel to the frontal boundary which could support back-building/training. Every storm will have very high rainfall efficiency with rates around 3"/hr. The front will dip south of the area Thursday Night with general clearing on the backside. The humidity will drop, but still remain unseasonably humid with dewpoints in the 60s going into Friday. The best rain chances will be south of the area but can't rule out some afternoon development locally. Friday Night the front will lift back north as a warm front. The moisture advection will surge once again with dewpoints rebounding into the 70s. Expect convection to develop overnight along and behind the front. A surface low will develop over the lakes on Saturday under a negatively tilted trough, and deepen as it moves into Quebec Saturday Night. A strong cold front will trail behind this feature and move into the area Saturday. There should be respectable dynamics with diffluence aloft and a low level jet to support organized storms with heavy rain. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A trailing short wave is progged to cross the eastern Great Lakes Sunday morning and that in combination with 850 mb temps progged about 8C could be enough to keep a few lake effect showers across extreme northeast Ohio and northwest PA Sunday morning. Elsewhere we should be in good shape to round out the weekend as high pressure will be building across the Great Lakes. The surface high should be east of the area by Monday morning but heights are progged to continue to rise with plenty of subsidence and dry weather should continue. Temperatures will rise back above normal by Tuesday and the forecast will be several degrees above guidance given the propensity to warm up under the ridge aloft. Will be in no hurry to mention showers and thunderstorms in the extended forecast. The GFS is faster than the ECMWF and CMC and will slowly ramp up pops by Wednesday as the next front approaches Trended temps down by Wednesday to account for the possibility of a faster cold front and to be in collaboration with the remainder of the neighboring NWS offices and the various guidance but little confidence yet on timing given the ridging aloft and the various model solutions. && .AVIATION /00Z Thursday THROUGH Monday/... Showers and thunderstorms have dissipated across the local area with a few isolated storms still ongoing north of Lake Erie. Can not entirely rule out a shower or thunderstorm at ERI overnight but chances are low enough to leave out of the TAF. Otherwise, expecting high cloud to increase from west to east overnight into Thursday as cirrus from thunderstorm cluster in Illinois arrives. Although dewpoints will be high overnight, not expecting fog to develop as as winds start to increase out of the southwest prior to sunrise. Southwest winds will be breezy at all sites by Thursday afternoon with winds gusting to 20-25 knots. Challenge on Thursday will be timing and coverage of showers and thunderstorms as weak frontal boundary sinks south into the area. Have included a window with at least vicinity showers at all terminals with better chances for thunderstorms at the southern sites after 18Z. As confidence in timing improves, may need to introduce a TEMPO group with IFR visibilities with the possibility of heavy rainfall. OUTLOOK...Non-VFR possible Thursday night and again Friday night through Saturday night. && .MARINE... The southwest flow persists on Lake Erie late this afternoon and it will pick up overnight on the remainder of the lake ahead of the next cold front. As is always the case, the southwest flow is tricky as to how much wind and waves will get into the nearshore waters. The best chance for wind and waves to approach small craft advisory criteria on Thursday would be east of Cleveland. The front should sag across the lake later on Thursday but not expecting any dramatic wind shifts as the front will barely drop south of the lake before heading back north as a warm front on Friday. A stronger cold front is expected on Saturday and it is likely that we will need a small craft advisory by Saturday evening. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jamison NEAR TERM...Adams/Jamison SHORT TERM...Jamison LONG TERM...Kosarik AVIATION...KEC MARINE...Kosarik
Hazardous weather outlook, Sep 7, 6:10 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 610 PM EDT WED SEP 7 2016 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-082215- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 610 PM EDT WED SEP 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STORMS WITH HEAVY RAIN ARE POSSIBLE THURSDAY ALONG AND AHEAD OF A COLD FRONT. SOME STORMS COULD BE SEVERE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS FRIDAY EVENING INTO SATURDAY NIGHT. THIS MAY LEAD TO SOME FLOODING OF LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-082215- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 610 PM EDT WED SEP 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STORMS ARE POSSIBLE THURSDAY ALONG AND AHEAD OF A COLD FRONT. SOME STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:34 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Lake | 24 hr |
| Sep 8, 4:20 PM EDT | Special Weather Statement | CLE | Trumbull | 25 min |
| Sep 8, 4:52 PM EDT | Special Weather Statement | CLE | Mahoning, Trumbull | 53 min |
| Sep 8, 4:16 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 59 min |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.